MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-616
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the spine on the size 6x16mm ts insert sheared off and became wedged in femoral notch.No medical or operative records available.The primary knee was done in another hospital in 2007." spoke to rep: no trauma was reported to the rep.Confirmed that no further information will be released are the hospital or surgeon.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed via medical review method & results: device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photograph shows a recently explanted triathlon insert with a crack/fracture, biological matter as well as damage consistent with attempted implantation/explantation.Material analysis: not performed as the device was not returned.Dimensional inspection: not performed as the device was not returned.Functional inspection: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: material reviewed: 10/27/2021: stryker report undated unlabeled: ap right knee x-ray.Cemented primary tka triathlon with planning tool.No gross abnormalities undated unlabeled: lateral knee x-ray.Cemented primary tka triathlon with box.No gross abnormalities other than perhaps a small lucency at box.Undated unlabeled: intraoperative photo.Knee open with exposed tka.Tibial polyethylene post fractured and lodged in the femoral notch.Confirmation: the event was confirmed.Based on the intraoperative phot the polyethylene post was broken.Root cause: the root cause cannot be determined without additional medical records.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot.Conclusion: the event was confirmed via medical review.The exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
As reported: "the spine on the size 6x16mm ts insert sheared off and became wedged in femoral notch.The primary knee was done in another hospital in 2007." spoke to rep: no trauma was reported to the rep.

Brand Name
NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12829482
Report Number0002249697-2021-01921
Device Sequence Number1492218
Product Code MBH
UDI-Device Identifier07613327027419
UDI-Public07613327027419
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5537-G-616
Device Catalogue Number5537-G-616
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale